Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2014, Article ID 723982, 5 pages
http://dx.doi.org/10.1155/2014/723982
Research Article

A Study on the Chain Ratio-Type Estimator of Finite Population Variance

1Department of Statistics and Mathematical Sciences, Kwara State University, PMB 1530, Malete, Ilorin, Nigeria
2Department of Statistics, Hacettepe University, Beytepe, 06800 Ankara, Turkey

Received 12 August 2013; Revised 15 January 2014; Accepted 15 January 2014; Published 24 February 2014

Academic Editor: Shein-chung Chow

Copyright © 2014 Yunusa Olufadi and Cem Kadilar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. T. Isaki, “Variance estimation using auxiliary information,” Journal of the American Statistical Association, vol. 78, no. 381, pp. 117–123, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. B. Prasad and H. P. Singh, “Some improved ratio-type estimators of finite population variance in sample surveys,” Communications in Statistics, vol. 19, no. 3, pp. 1127–1139, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. B. Prasad and H. P. Singh, “Unbiased estimators of finite population variance using auxiliary information in sample surveys,” Communications in Statistics, vol. 21, no. 5, pp. 1367–1376, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. S. Biradar and H. P. Singh, “An alternative to ratio estimator of population Variance,” Assam Statistical Review, vol. 8, no. 2, pp. 18–33, 1994. View at Google Scholar
  5. M. Rueda Garcia and A. Arcos Cebrian, “Repeated substitution method: the ratio estimator for the population variance,” Metrika, vol. 43, no. 2, pp. 101–105, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. Arcos, M. Rueda, M. D. Martínez, S. González, and Y. Román, “Incorporating the auxiliary information available in variance estimation,” Applied Mathematics and Computation, vol. 160, no. 2, pp. 387–399, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. C. Kadilar and H. Cingi, “Improvement in estimating the population mean in simple random sampling,” Applied Mathematics Letters, vol. 19, no. 1, pp. 75–79, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. H. P. Singh, S. Singh, and J. M. Kim, “Efficient use of auxiliary variables in estimating finite population variance in two-phase sampling,” Communications of the Korean Statistical Society, vol. 17, no. 2, pp. 165–181, 2010. View at Google Scholar
  9. I. Olkin, “Multivariate ratio estimation for finite populations,” Biometrika, vol. 45, pp. 154–165, 1958. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. R. Srivastava, S. R. Srivastava, and B. B. Khare, “Chain ratio type estimator for ratio of two population means using auxiliary characters,” Communications in Statistics, vol. 18, no. 10, pp. 3917–3926, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. N. Upadhyaya, K. S. Kushwaha, and H. P. Singh, “A modified chain ratio-type estimator in two-phase sampling using multi auxiliary information,” Metron, vol. 48, no. 1–4, pp. 381–393, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. V. K. Singh, H. P. Singh, H. P. Singh, and D. Shukla, “A general class of chain estimators for ratio and product of two means of a finite population,” Communications in Statistics, vol. 23, no. 5, pp. 1341–1355, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. L. Chand, Some ratio-type estimators based on two or more auxiliary variables [Ph.D. thesis], Iowa State University, Ames, Iowa, USA, 1975.
  14. R. K. Gupta, S. Singh, and N. S. Mangat, “Some chain ratio type estimators for estimating finite population variance,” Aligarh Journal of Statistics, vol. 12-13, pp. 65–69, 1992-1993. View at Google Scholar
  15. W. A. Abu-Dayyeh, M. S. Ahmed, R. A. Ahmed, and H. A. Muttlak, “Some estimators of a finite population mean using auxiliary information,” Applied Mathematics and Computation, vol. 139, no. 2-3, pp. 287–298, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. N. Murthy, Sampling Theory and Methods, Statistical Publishing Society, Calcutta, India, 1967. View at MathSciNet